Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 255, NWS Goodland, KS

August 7, 2014Cheyenne County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Aug 7, 2014, 6:39 PM MDT for Cheyenne County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 6:39 PM MDT (00:39 UTC)
Expired
Aug 7, 2014, 7:15 PM MDT
In force
36 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cheyenne County, CO

The radar

The Goodland radar (KGLD), 106 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 1:52 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
2160 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WUUS53 KGLD 080039
SVRGLD
COC017-080115-
/O.NEW.KGLD.SV.W.0255.140808T0039Z-140808T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
639 PM MDT THU AUG 7 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 715 PM MDT

* AT 637 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTHWEST OF KIT CARSON TO 10 MILES
  NORTHEAST OF EADS TO 12 MILES WEST OF SHERIDAN LAKE...AND MOVING
  NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  KIT CARSON AND FIRSTVIEW.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3895 10274 3882 10240 3862 10220 3861 10286
      3871 10305
TIME...MOT...LOC 0039Z 231DEG 34KT 3873 10286 3863 10268
          3844 10249

HAIL...1.00IN
WIND...60MPH

$$

HUSTED
2 follow-up statements
243 
WWUS53 KGLD 080104
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
704 PM MDT THU AUG 7 2014

COC017-080115-
/O.CON.KGLD.SV.W.0255.000000T0000Z-140808T0115Z/
CHEYENNE CO-
704 PM MDT THU AUG 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHEYENNE COUNTY UNTIL 715 PM MDT...

AT 703 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF FIRSTVIEW TO 5 MILES SOUTHEAST OF
FIRSTVIEW TO 8 MILES NORTH OF SHERIDAN LAKE...AND MOVING NORTHEAST AT
40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL CHEYENNE COUNTY.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3886 10285 3895 10274 3882 10240 3862 10220
      3861 10268
TIME...MOT...LOC 0104Z 231DEG 34KT 3888 10262 3878 10244
          3859 10225

HAIL...1.00IN
WIND...60MPH

$$

HUSTED
523 
WWUS53 KGLD 080116
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
716 PM MDT THU AUG 7 2014

COC017-080126-
/O.EXP.KGLD.SV.W.0255.000000T0000Z-140808T0115Z/
CHEYENNE CO-
716 PM MDT THU AUG 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEYENNE COUNTY HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM MDT.

LAT...LON 3886 10285 3895 10274 3882 10240 3862 10220
      3861 10268
TIME...MOT...LOC 0104Z 231DEG 34KT 3888 10262 3878 10244
          3859 10225

$$

HUSTED

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 5:50 PM MDT, 49 minutes earlier.

Area forecast discussion, Aug 7, 5:50 PM MDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
550 PM MDT THU AUG 7 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 1251 PM MDT THU AUG 7 2014

SHORTWAVE TROUGH EVIDENT ON WATER VAPOR IN UTAH/WESTERN COLORADO
WILL TRANSLATE OVER THE RIDGE AND INTO THE AREA TONIGHT. LOW LEVEL
UPSLOPE HAS BEEN ESTABLISHED IN THE WAKE OF OVERNIGHT
CONVECTION/BACK DOOR FRONT WITH UPPER 50 DEW POINTS WELL INTO
EASTERN COLORADO. MODEL SIGNALS ARE FAIRLY CONSISTENT THAT
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND THEN MERGE INTO A
CLUSTER OR LINE AND MOVE ACROSS THE CWA THIS EVENING AND
OVERNIGHT. DEEP LAYER SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR
A FEW SEVERE STORMS...BUT MAIN THREAT WILL BE HEAVY RAIN AND GUSTY
WINDS AS LINE ORGANIZES. POTENTIAL FOR 1-2 INCHES EXISTS IN
CENTRAL AND WESTERN PORTIONS OF THE FORECAST AREA. RAIN WILL END
WEST TO EAST AFTER MIDNIGHT. SOME RAIN MAY LINGER INTO FRIDAY
MORNING BEFORE A LULL IN PRECIPITATION AROUND MID DAY. RIDGE AXIS
WILL BE OVER THE SOUTHERN PLAINS ON FRIDAY AFTERNOON AND WITH
ANOTHER DISTURBANCE COMING OVER THE TOP EXPECT ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS...BEST CHANCES IN THE AFTERNOON WILL BE
NORTH OF INTERSTATE 70.

TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL WITH CLOUDS AND
PRECIPITATION HOLDING THEM DOWN A BIT.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 1247 PM MDT THU AUG 7 2014

FRIDAY NIGHT-SUNDAY...WEST/NORTHWEST FLOW ALOFT THROUGH THE PERIOD.
MODELS HAVE VARYING SOLUTIONS ON MOISTURE AVAILABILITY AND TIMING
BUT IT LOOKS LIKE WEATHER DISTURBANCES WILL MOVE ACROSS THE AREA
FRIDAY NIGHT AND SATURDAY NIGHT. BASICALLY WILL KEEP SLIGHT
CHANCE/CHANCE POPS GOING FOR THE FORECAST.

LOW TEMPERATURES FRIDAY NIGHT AND SATURDAY NIGHT IN THE LOW TO MID
60S WITH HIGHS OVER THE WEEKEND IN THE 80S.

SUNDAY NIGHT-THURSDAY...FORECAST AREA REMAINS UNDER NORTHWEST FLOW
ALOFT THROUGH TUESDAY AS UPPER HIGH EXTENDS FROM TEXAS INTO THE FOUR
CORNERS AREA WITH LOW PRESSURE OVER THE WEST COAST AND NORTHEAST.
FOR TUESDAY NIGHT AND WEDNESDAY THE RIDGE AXIS SHIFTS EAST OVER THE
AREA BEFORE FLATTENING A BIT THURSDAY. WITH MODEST DISCREPANCIES
TIED TO MOISTURE AVAILABILITY AND TIMING OF WEATHER DISTURBANCES THAT
MAY OR MAY NOT IMPACT THE AREA MINIMAL CHANGES MADE TO POP/WX
FORECAST.

BASED ON GFS/ECMWF 850MB TEMPERATURES A SLOW WARMING TREND IS
EXPECTED. SHOULD SEE HIGHS IN THE 80S TO LOW 90S WITH LOWS IN THE
60S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 544 PM MDT THU AUG 7 2014

COMPLICATED SET OF TAFS DUE TO CLUSTER OF THUNDERSTORMS MOVING
THROUGH THE AREA AT THIS TIME AND THE MESOSCALE AFFECTS THEY WILL
CAUSE. THUNDERSTORMS WILL AFFECT KGLD FIRST THEN KMCK ABOUT A
COUPLE OF HOURS LATER. IT LOOKS LIKE AT THIS TIME THAT SOME
STRATUS AND FOG WILL OCCUR WITH THE BEST CHANCE OF MVFR CONDITIONS
EXPECTED AT KMCK.

ALSO INTERESTING SCENARIO FOR KMCK. MORE THAN ONE MODEL IS SHOWING
ANOTHER CLUSTER OF STORMS MOVING THROUGH KMCK BETWEEN 12Z AND 18Z.
SO SINCE THERE IS SOME SUPPORT CHOSE TO PUT IN A VCTS AT THAT TIME
AND REVISIT THIS ISSUE AGAIN FOR THE 06Z TAFS. AT KGLD THE NEXT
BATCH OF AFTERNOON AND EVENING THUNDERSTORMS WILL START AFFECT THE
AREA LATE IN THE DAY. SO CHOSE TO INTRODUCE VCTS AT THAT TIME.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...024
LONG TERM...99
AVIATION...BULLER
Hazardous weather outlook, Aug 7, 1:43 PM MDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
143 PM MDT THU AUG 7 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081815-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
143 PM MDT THU AUG 7 2014 /243 PM CDT THU AUG 7 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE TRI STATE AREA THIS AFTERNOON
AND TONIGHT. SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DUE TO
SLOW MOVING STORMS. A FEW STORMS MAY BE SEVERE  AND PRODUCE LARGE
HAIL...DAMAGING WINDS AND REDUCED VISIBILITY IN BLOWING DUST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING FROM FRIDAY
THROUGH NEXT WEDNESDAY. AT THIS TIME...THE THREAT FOR WIDESPREAD
SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Aug 7, 5:27 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
527 PM MDT THU AUG 7 2014

KSZ001-002-013-014-NEZ079-080-080000-
CHEYENNE-DUNDY-HITCHCOCK-RAWLINS-SHERMAN-THOMAS-
627 PM CDT THU AUG 7 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERMAN
COUNTY IN NORTHWEST KANSAS...RAWLINS COUNTY IN NORTHWEST KANSAS...
CHEYENNE COUNTY IN NORTHWEST KANSAS...DUNDY COUNTY IN SOUTHWEST
NEBRASKA AND HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...

AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
ENDERS TO 11 MILES NORTH OF EDSON TO 8 MILES NORTHWEST OF WESKAN...
MOVING EAST AT 35 MPH.

  LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
  EDSON AND MAX BY 540 PM MDT...
  MCDONALD BY 645 PM CDT...
  BREWSTER AND BEARDSLEY BY 655 PM CDT...
  LEVANT AND BLAKEMAN BY 700 PM CDT...

WINDS TO 50 MPH...ISOLATED BLOWING DUST WITH VISIBILITIES AS LOW AS
ONE QUARTER OF A MILE AND BRIEF HEAVY DOWNPOURS ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3948 10110 3913 10139 3913 10205 3932 10205
      3949 10200 4035 10193 4035 10110
TIME...MOT...LOC 2327Z 270DEG 30KT 4035 10156 3948 10156
          3896 10199

HUSTED
Special weather statement, Aug 7, 5:55 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
555 PM MDT THU AUG 7 2014

KSZ001-002-013-014-NEZ079-080-080030-
CHEYENNE-DUNDY-HITCHCOCK-RAWLINS-SHERMAN-THOMAS-
655 PM CDT THU AUG 7 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERMAN
COUNTY IN NORTHWEST KANSAS...RAWLINS COUNTY IN NORTHWEST KANSAS...
CHEYENNE COUNTY IN NORTHWEST KANSAS...DUNDY COUNTY IN SOUTHWEST
NEBRASKA AND HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...

AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
PALISADE TO 14 MILES NORTH OF BREWSTER TO 8 MILES NORTH OF SHARON
SPRINGS...MOVING EAST AT 30 MPH.

  LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
  BEARDSLEY BY 700 PM CDT...
  BREWSTER BY 705 PM CDT...
  PALISADE BY 710 PM CDT...
  BLAKEMAN BY 715 PM CDT...
  TRENTON BY 720 PM CDT...
  LEVANT AND ATWOOD BY 725 PM CDT...
  LUDELL AND COLBY BY 730 PM CDT...

PENNY TO NICKEL SIZE HAIL...WINDS TO 50 MPH...ISOLATED BLOWING DUST
WITH VISIBILITIES AS LOW AS ONE QUARTER OF A MILE AND BRIEF HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4035 10082 3956 10092 3914 10112 3914 10199
      3960 10165 4035 10158
TIME...MOT...LOC 2355Z 269DEG 25KT 4032 10122 3956 10132
          3900 10168

HUSTED
Local storm report, Aug 7, 6:21 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
621 PM MDT THU AUG 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HEAVY RAIN       9 NNE GOODLAND          39.47N 101.64W
08/07/2014  M0.81 INCH       SHERMAN            KS   COCORAHS

            FELL IN 30 MINUTES.

&&

MENTZER
Local storm report, Aug 7, 6:24 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
624 PM MDT THU AUG 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             BREWSTER                39.36N 101.38W
08/07/2014  E0.75 INCH       THOMAS             KS   TRAINED SPOTTER

            ALSO 0.40 INCHES OF RAIN IN 15 MINUTES.

&&

MENTZER
Local storm report, Aug 7, 6:25 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM MDT THU AUG 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             BREWSTER                39.36N 101.38W
08/07/2014  E1.00 INCH       THOMAS             KS   TRAINED SPOTTER

&&

MENTZER
Special weather statement, Aug 7, 6:30 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
630 PM MDT THU AUG 7 2014

COZ092-080045-
CHEYENNE COUNTY-
630 PM MDT THU AUG 7 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AROYA TO 8 MILES
SOUTHWEST OF KIT CARSON TO 13 MILES SOUTHEAST OF EADS...MOVING
NORTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3904 10317 3893 10264 3861 10233 3861 10317
TIME...MOT...LOC 0030Z 223DEG 29KT 3885 10315 3868 10287
          3838 10257

HUSTED

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 6:30 PM MDTSpecial Weather StatementGLDCheyenne15 min
Aug 7, 7:33 PM MDTSpecial Weather StatementGLDKit Carson12 min
Aug 8, 4:55 PM MDTSpecial Weather StatementGLDYuma20 min
Aug 8, 5:14 PM MDTSpecial Weather StatementGLDYuma16 min
Aug 8, 5:17 PM MDTSevere Thunderstorm WarningGLDYuma28 min
Aug 8, 5:34 PM MDTSpecial Weather StatementGLDKit Carson11 min
Aug 8, 5:40 PM MDTSevere Thunderstorm WarningGLDYuma50 min
Aug 8, 5:44 PM MDTSpecial Weather StatementGLDKit Carson31 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.